Good afternoon Mr. Smith. It appears that while we where doing your physical, we noticed your blood pressure was extremely high, it is at 160/110. Has this been like this for some time now?
Wow, that is very high. I have noticed it being a bit high the last few times I've taken my blood pressure. I didn't think i had to worry.
We want to make sure we get this under control, so we can avoid any serious complications, such as a heart attack or a stroke.
That's ok Mr. Smith. I am glad we caught this in time. We will work on getting your blood pressure back under control.
Thank you, I appreciate your help.
You should notice a decrease in your blood pressure fairly soon. Please contact your Doctor if you have problems with dizziness or fainting, and also if your BP goes lower than 100mmHg or your heart rate drops below 60 BPM.
It appears here that the Doctor has ordered some medication for you to begin taking to help lower your blood pressure. He has ordered Metoprolol.
Okay, great. How does that help lower my blood pressure?
Well, Metoprolol is a Beta-Blocker. It will block the beta receptors on your heart and will reduce myocardial stimulation. It will reduce your BP because your heart beats more slowly, and with less force.
Okay, that makes sense. Is it safe to take and what are the side effects?
As for side effects, you may feel a bit more fatigued than usual, may experience some constipation, you may also experience some impotence, and you may also feel as though your heart rate is slower.
Yes, Mr. Smith it is perfectly safe for you to take considering you do not have a history of asthma, that is when it would become unsafe for you to take this drug.
Okay great. I am excited to get my blood pressure back under control.
Also, do not hesitate to call us of you have any more questions regarding your new medication regimen.
Thank you so much for your help, you've been very informative and have answered all my questions.